Hail, Collin
- When
- December 10, 4:56 PM CST
- Where
- Collin County, 3.54 mi ESE of Farmersville
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 33.160, -96.310
A severe storm in Collin County produced quarter-sized hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
A severe storm in Collin County produced quarter-sized hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Dec 10, 2:36 PM CST, 2 hours 20 minutes earlier.
Area Forecast Discussion National Weather Service Fort Worth TX 236 PM CST Fri Dec 10 2021 ...New Long Term... .SHORT TERM... /Issued 102 PM CST Fri Dec 10 2021/ /Through Saturday/ A lead shortwave is traversing the forecast area this afternoon along with a couple of attendant mid-level cloud decks. Steady clearing should occur over the next few hours, while temperatures continue warming into the upper 70s and lower 80s. Mitigated insolation so far today may prevent readings from climbing as high as previously thought, although they may still approach or break record values (Waco's has already been broken as of noon) by virtue of warm advection and an increased downsloping component as winds veer westerly. Elevated wind speeds should be maintained through much of the afternoon and even into the evening/overnight hours across parts of the area. A small Wind Advisory remains in effect for a few of our far western counties where gusts could exceed 40 mph through this afternoon. The same area also boasts elevated fire danger due to a combination of these winds and significantly lower humidity following the passage of a surface dryline. Later this evening, the dryline boundary will be shunted eastward quickly due to increased westerly low-level flow. This will occur ahead of a strong cold front that will arrive in North Texas just prior to midnight. Due to a combination of stout capping and an eastward evacuation of the low-level theta-e axis, the front should be incapable of generating precipitation for a vast majority of the forecast area. The one exception may be our far southeast zones where the front could catch up to the greater low- level moisture/instability axis prior to it being shunted eastward, and a few thunderstorms remain possible after midnight roughly southeast of a Palestine to Hearne line. Severe storms would be unlikely within our forecast area. Following the cold front, a brisk north wind will prevail on Saturday with lagging mid/high cloud decks. The trough axis and potential vorticity maximum will still be located upstream, and will support moderate to strong ascent through the 600-400mb layer. A resultant steepening of lapse rates and the presence of modest moisture content could support the development of high-based precipitation mainly across Central Texas by late tomorrow morning into the afternoon. While much of it likely would not be measurable, will introduce some 20% PoPs roughly southeast of an Athens to Killeen line. If the steeper lapse rates can be harnessed, then activity could become more showery with a greater potential to reach the surface, and could perhaps even include a couple of lightning strikes. It's also worth noting that most of the cloud layer will be subfreezing, and hydrometeors would likely consist of ice pellets which would melt on their journey to the surface. However, if any noteworthy wet-bulbing can occur to cool the column down to around 40F, its not impossible that a few inconsequential sleet pellets could be observed. The mid and high cloud cover should continue to vacate the area to the southeast late in the day with highs 25-30 degrees cooler than today, mainly in the low to mid 50s. -Stalley && .LONG TERM... /NEW/ /Saturday Night through Friday/ Rapid clearing will occur by Saturday evening as the upper level trough axis moves through the region and subsidence aloft prevails. Surface high pressure will also build into the region overnight allowing winds to become nearly calm. The setup will optimize radiational cooling and expect most locations of North and Central Texas to experience freezing conditions. This forecast is a few degrees cooler than the NBM, but is closely aligned with a tightly clustered forecast from the MOS. This will be the first freeze of the season for many locations across the central and southern CWA. However, DFW and the core of the urban heat island may escape a freeze yet again. Southerly winds will return quickly on Sunday but the airmass will remain dry. Temperatures will moderate with the warm advection and sunny skies, and highs will reach the upper 50s east to the upper 60s in the west. The theme of the first half of the week will be warm and occasionally windy south winds with above normal low level moisture and temperatures as a slow moving upper level trough impacts the western part of the continent and a large surface cyclone develops over the Northern High Plains. These southerly winds don't look strong enough for critical fire weather conditions while the airmass is still dry Sunday, and by the time they do become strong enough (on Wednesday) our dewpoints will reach the mid 60s. This high surface moisture will result in unseasonably warm lows in the mid 50s to mid 60s Tuesday into Thursday with record high min temps possible Wednesday morning at DFW and Waco. The high moisture also means lots of low cloud cover thus our high temps should remain below records, but still well above normal and generally in the 70s for most areas Tuesday through Thursday. Some relief from the warm spell may occur by Thursday when a cold front will attempt to move into the region. There is still a lot of uncertainty on how far south this front will make it as the upper level pattern will remain in strong southwest flow aloft. While it's still possible that a shallow cold airmass will make it farther south than the current deterministic forecasts show, believe that forecast skill is too low to pick any one camp at this time. Thus the temperature forecast stays close the NBM which does advertise a blend of all solutions and a slight cool down late in the week. If the front does indeed hang up farther to the north than currently forecast that would also mean the rain chances will be much less than currently advertised. Again stayed with the NBM for PoPs which advertised low chances of showers Thursday and Friday. Eventually it does look like some colder air will make a surge southward with some rain chances, it may just be delayed beyond the current 7 day forecast period. TR.92 && .AVIATION... /Issued 102 PM CST Fri Dec 10 2021/ /18z TAFs/ VFR will prevail through the period, with the main aviation concern in the form of wind shifts. At this time, a couple of mid cloud decks are present across North Texas associated with a lead shortwave disturbance, but these cigs will readily depart to the northeast over the next couple of hours with little cloud cover expected by late afternoon. Meanwhile, winds will veer increasingly southwesterly ahead of a strong cold front that will move through overnight. A few hours of marginal crosswind impacts could materialize this evening as winds become nearly westerly with gusts around 25 kts possible. The aforementioned cold front will sweep through Metroplex TAF sites around 06z and Waco a couple hours later with breezy north winds prevailing afterwards. VFR cigs will be present into Saturday, and some high-based showers are possible across Central Texas which could briefly impact Waco in the late morning or early afternoon. -Stalley && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 45 53 33 62 43 / 0 5 0 0 0 Waco 46 55 30 61 40 / 0 20 0 0 0 Paris 42 51 30 57 36 / 0 5 0 0 0 Denton 40 53 30 62 39 / 0 5 0 0 0 McKinney 42 53 31 61 39 / 0 5 0 0 0 Dallas 44 54 33 61 43 / 0 5 0 0 0 Terrell 44 53 29 59 39 / 0 10 0 0 0 Corsicana 47 54 33 62 42 / 0 20 0 0 0 Temple 46 56 30 62 39 / 0 20 0 0 0 Mineral Wells 42 53 28 64 39 / 0 5 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 6 PM CST this evening for TXZ100-115-129. &&
Hazardous Weather Outlook National Weather Service Fort Worth TX 142 PM CST Fri Dec 10 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111200- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 142 PM CST Fri Dec 10 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. There will be an elevated threat for grassfires west of I-35 this afternoon. A few isolated thunderstorms are possible across the Brazos Valley and Southeast Texas tonight. The severe weather threat is low with the strongest storms capable of producing small hail and gusty winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Low thunderstorm chances may return to parts of the region Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Special Weather Statement
National Weather Service Fort Worth TX
435 PM CST Fri Dec 10 2021
TXZ104-105-119-120-102300-
Hunt TX-Collin TX-Rockwall TX-Dallas TX-
435 PM CST Fri Dec 10 2021
...A strong thunderstorm will impact portions of Rockwall,
southwestern Hunt, southeastern Collin and northeastern Dallas
Counties through 500 PM CST...
At 434 PM CST, Doppler radar was tracking a strong thunderstorm over
Rockwall, moving northeast at 50 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Garland, Rowlett, Wylie, Rockwall, Sachse, Royse City, Heath, Fate,
Sunnyvale, Farmersville, Caddo Mills, Mobile City, Lavon,
McLendon-Chisholm, Nevada and Josephine.
This includes Interstate 30 between mile markers 61 and 89.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3281 9642 3281 9652 3276 9652 3292 9663
3324 9631 3298 9607
TIME...MOT...LOC 2234Z 229DEG 42KT 3291 9649
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
GordonThe Dallas/Ft Worth radar (KFWS), 113 km away, was scanning. The volume nearest the first event began at 22:56 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2021Every state in 2021This day in weather historyWarnings in Texas, December 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 998737.